Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
175 Doctors are Online

Anxiety, exploding head syndrome, sleeplessness, tingling sensation. Withdrawal from effexor. Help?

hi last year i tried withdrawing from effexor xr 150mg after taking it for four years.. got off it, but a couple of months later i began experiencing sleep problems, anxiety and a thing called exploding head syndrome .. with my doctors advise i went back on the effexor again... from then i still havent been feeling 100% well,,, i have been feel very weird, detached from my surroundings, almost like im in a dream, i still have trouble sleeping at nite, im tired constantly and could sleep all the time,never feel refreshed after sleep.. my eyes feel heavy and tired likes it difficult to keep them opened. my head feels foggy, i also experience tingling feelings on the left side of my head, there not painful just question is do you think this could be that the effexor has stopped working effectively for me and im experiencing these symptoms or it is something else entirely. many thanks
Asked On : Mon, 11 Mar 2013
Answers:  2 Views:  166
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Internal Medicine Specialist 's  Response
it can be both, antidepressants are givrn on a small dose to start with and dose is gradually titrated upwards drpending upon the response.
you are on 150mg of effexor and it is quite common for the dose to be increased to 225 or even in some cases 300mg, Please contact your doctor you need through investigations to rule out any other problem and adjustment of dose or may be switching to some othet if it does not wofk at all.
Answered: Sat, 13 Apr 2013
I find this answer helpful

1 Doctor agrees with this answer

Internal Medicine Specialist Dr. Omer's  Response
side effects of effexor
Central nervous system: Yawning (3% to 8%), abnormal dreams (3% to 7%), chills (2% to 7%), agitation (2% to 5%), confusion (2%), abnormal thinking (2%), depersonalization (1%), depression (1% to 3%), fever, migraine, amnesia, hypoesthesia, vertigo ,Headache (25% to 38%), somnolence (12% to 26%), dizziness (11% to 24%), insomnia (15% to 24%) , nervousness (6% to 21%), anxiety (2% to 11%)
so you are having depersonaliztion with need to stop using effexor and control the withdrawal effects with other SNRI immediately.
take care
Answered: Sat, 13 Apr 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor